Alert archive / Louisiana / Tornado Warnings in 2020
Tornado Warning 77, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Dec 30, 2020, 3:10 PM CST for Grant Parish, Natchitoches Parish, Winn Parish, Louisiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 30, 2020, 3:10 PM CST (21:10 UTC)
- Expired
- Dec 30, 2020, 3:45 PM CST
- In force
- 35 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Grant Parish, LA, Natchitoches Parish, LA, Winn Parish, LA
The radar
The Ft Polk radar (KPOE), 67 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.2 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 554 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 323 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
619
WFUS54 KSHV 302110
TORSHV
LAC043-069-127-302145-
/O.NEW.KSHV.TO.W.0077.201230T2110Z-201230T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
310 PM CST Wed Dec 30 2020
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Northwestern Grant Parish in north central Louisiana...
Central Natchitoches Parish in northwestern Louisiana...
Southwestern Winn Parish in north central Louisiana...
* Until 345 PM CST.
* At 310 PM CST, a severe thunderstorm capable of producing a tornado
was located near Natchitoches, moving northeast at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northwestern Grant, central Natchitoches and southwestern Winn
Parishes, including the following locations... St. Maurice.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3167 9301 3172 9307 3192 9294 3181 9280
TIME...MOT...LOC 2110Z 219DEG 23KT 3172 9301
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
133 follow-up statements
828
WWUS54 KSHV 302118
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
318 PM CST Wed Dec 30 2020
LAC043-302127-
/O.CAN.KSHV.TO.W.0077.000000T0000Z-201230T2145Z/
Grant LA-
318 PM CST Wed Dec 30 2020
...THE TORNADO WARNING FOR NORTHWESTERN GRANT PARISH IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved away
from Grant Parish. Therefore, the warning has been cancelled.
LAT...LON 3173 9297 3176 9301 3192 9294 3181 9280
TIME...MOT...LOC 2117Z 219DEG 23KT 3176 9297
$$
LAC069-127-302145-
/O.CON.KSHV.TO.W.0077.000000T0000Z-201230T2145Z/
Natchitoches LA-Winn LA-
318 PM CST Wed Dec 30 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM CST FOR CENTRAL
NATCHITOCHES AND SOUTHWESTERN WINN PARISHES...
At 317 PM CST, a severe thunderstorm capable of producing a tornado
was located 7 miles east of Natchitoches, moving northeast at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
St. Maurice.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3173 9297 3176 9301 3192 9294 3181 9280
TIME...MOT...LOC 2117Z 219DEG 23KT 3176 9297
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
13015
WWUS54 KSHV 302129
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
329 PM CST Wed Dec 30 2020
LAC069-127-302145-
/O.CON.KSHV.TO.W.0077.000000T0000Z-201230T2145Z/
Natchitoches LA-Winn LA-
329 PM CST Wed Dec 30 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM CST FOR CENTRAL
NATCHITOCHES AND WEST CENTRAL WINN PARISHES...
At 328 PM CST, a severe thunderstorm capable of producing a tornado
was located 10 miles northeast of Natchitoches, moving northeast at
25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
central Natchitoches and west central Winn Parishes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3180 9294 3182 9297 3192 9294 3185 9285
TIME...MOT...LOC 2128Z 213DEG 23KT 3183 9293
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
13291
WWUS54 KSHV 302141
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
341 PM CST Wed Dec 30 2020
LAC069-127-302150-
/O.EXP.KSHV.TO.W.0077.000000T0000Z-201230T2145Z/
Natchitoches LA-Winn LA-
341 PM CST Wed Dec 30 2020
...THE TORNADO WARNING FOR CENTRAL NATCHITOCHES AND WEST CENTRAL WINN
PARISHES WILL EXPIRE AT 345 PM CST...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
LAT...LON 3180 9294 3182 9297 3192 9294 3185 9285
TIME...MOT...LOC 2140Z 212DEG 21KT 3189 9290
$$
13What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Dec 30, 12:21 PM CST, 2 hours 49 minutes earlier.
Area forecast discussion, Dec 30, 12:21 PM CST, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1221 PM CST Wed Dec 30 2020
.AVIATION...
For the 30/18Z TAF update, expect continued degradation in flight
conditions throughout the period as a strong cold front slowly
shifts and stalls across our airspace ahead of an upper-level low
approaching from the southwest. TSRA is possible at KSHV and
KLFK this afternoon, while MVFR vis/cigs at most terminals will
begin to go to IFR vis/cigs by 31/00Z. LIFR cigs remain a
possibility at KTXK, KTYR and KLFK by 31/06Z-31/12Z. Wind speeds
will gust above 15-20KT by the end of the period as the upper-level
low shifts closer to our area. /16/
&&
.PREV DISCUSSION... /issued 1202 PM CST Wed Dec 30 2020/
UPDATE...
The aforementioned cold front has finally moved into the region
and is currently located along the Interstate 30 corridor of East
Texas and Southwest Arkansas. A sharp gradient behind the front,
as temperatures have dropped 15 to 20 degrees along with sustained winds
from the northwest between 10 to 15 mph. Showers, and a few
embedded thunderstorms, will continue to develop along and ahead
of the frontal boundary today as it slowly moves across the
region. Minor changes were made to POP and temperature grids to
account for this. Otherwise, the remainder of the forecast remains
on track for today. /20/
&&
PREV DISCUSSION... /issued 431 AM CST Wed Dec 30 2020/
SHORT TERM.../Today through Thursday/
An active period of weather lies ahead in the short-term with the
potential for heavy rainfall and severe thunderstorms in the mix
over the next 36 hours. Beginning this morning, warm air advection
is in full swing thanks to a warm front which lifted back across
the region yesterday. This has allowed ample Gulf moisture return
with dew points in the mid and upper 50s to lower 60s, which is
quite high for this time of year. This set-up has allowed for some
pockets of very light rain to develop across our western zones
this morning ahead of an elongated upper trough which continues
to dig southward into northern Mexico. Model solutions show an
upper low closing off in the base of this trough later today,
providing a near ideal set-up for heavy rainfall to develop as we
transition from this afternoon through the evening and overnight
hours as both Pacific and Gulf moisture help saturate the column
along and ahead of a strong cold front which continues to advance
toward the Middle Red River Valley. With the threat of heavy rain,
have coordinated a Flash Flood Watch with our neighbors to the
north and west, taking in the northern half of NE Texas along with
SE Oklahoma and much of SW Arkansas. The Flash Flood Watch takes
effect at 6 PM this evening and continues through midnight Friday.
Rainfall amounts across the Watch area will generally range from
3-6 inches with isolated higher amounts possible through the event.
As far as temperatures go, the forecast is totally dependent on
the speed and location of the cold front as it gradually seeps
farther into the region later today and tonight. Thus, expect
quite a range in daytime highs and overnight lows from north to
south with the front likely pushing into the I-30 corridor late
this afternoon, then advancing south of I-20 through this evening
and overnight. Moving ahead to Thursday, the threat of severe
weather will also come into play across our southern zones where
the front will begin to slow its progression as a sfc low tracks
NE from the Texas coast. This will nudge the warm sector slightly
farther north across Toledo Bend Country and into parts of central
and NE Louisiana by Thursday afternoon. With the increasing shear
values surging near and just ahead of the sfc low combined with
the warm air lifting back across our southern zones, a window of
opportunity will exist for severe thunderstorms to develop and
spread eastward before the cold front eventually clears toward the
end of the short-term period late Thursday afternoon. The threat
of some damaging wind gusts and a few isolated tornadoes cannot be
ruled out across these areas from Lower Toledo Bend eastward over
the Kisatchie in central Louisiana and on up across NE Louisiana
south of I-20 where a Slight Risk has been highlighted by the SPC.
This threat will be monitored closely and may be shifted slightly
farther north depending on the track of the sfc low and the extent
of the warm sector expansion northward on Thursday afternoon.
/19/
LONG TERM.../Thursday Night through Tuesday Night/
The closed low remains progged to eject to the NNE across Cntrl TX
Thursday evening, albeit slightly farther W than model runs the last
few days, with convection remaining widespread across the region as
strong diffluence aloft continues ahead of the low along the base
and LFQ of the 120kt upper jet. A brief window for severe convection
will be possible Thursday evening over the Srn and Ern sections of
Ncntrl LA, as the warm sector begins to expand N across Deep E TX/N
LA, ahead of a strengthening sfc low that will lift N across ECntrl
TX and into SE OK late Thursday night. The heavy rain threat will
also persist N of the ejecting upper low across portions of extreme
NE TX/SE OK/SW AR and Ncntrl LA, but will quickly diminish from S to
N during the evening as much drier air begins to entrain NNE ahead
of the ejecting upper low. Have maintained categorical pops during
the evening for the Nrn and Ern half of the area, before quickly
tapering pops down to chance/slight chance after midnight for NE
TX/SE OK/SW AR and the Ern sections of Ncntrl LA. Min temps Thursday
night will be a bit tricky, which may occur during the evening
across the Nrn zones, before temps actually rise overnight in
response to the expanding warm/moist sector ahead of the Nwd
ejecting sfc low across E TX. However, with its passage to the N
overnight, SSW bndry lyr winds will help to advect cooler air (from
the cooler source region over Cntrl/S TX) NE into the region beneath
the extensive wrap-around stratocu field that will linger over the
area. Have trended min temps closer to the warmer model consensus
over the much colder NBM, with some gradual erosion of the stratocu
expected during the day Friday as the low continues to lift NE into
the Midwest during the afternoon. The cloud cover should also
maintain below normal temps over much of the area Friday, with
additional elevated cigs expected to overspread the region Friday
night, ahead of a second amplifying upper trough that will develop
as it moves into the Srn Plains and Nrn MX. Both the GFS/ECMWF have
this second trough more closed low than runs over the last few days,
with enough elevated moisture/forcing near the low's center for -SN
development late Friday night through Saturday morning across
portions of Ern OK and NW AR. However, have left the Nrn zones dry
as the best moisture and forcing is progged to remain just N of the
area.
This second trough should help to reinforce cooler and drier air SE
into the region Saturday, with broad sfc ridging building E into the
Ozarks and our area Saturday night. Thus, a clearing sky and light
winds will yield good radiational cooling such that near or
subfreezing temps are expected areawide, before a warming trend
commences Sunday with the return of better insolation and Srly bndry
lyr winds on the backside of the departing sfc ridge. While seasonal
temps are expected Sunday, temps will climb back above normal
Monday, with the warming trend continuing into Tuesday. Low level
moisture should start to increase over the area by Tuesday, ahead of
a weak sfc front that may drift SE into portions of the Srn Plains.
However, deep lyr moisture and the lack of a lifting mechanism
precludes pop mention in the forecast for the latter end of the
extended period, although convection may increase by mid or late
week with the next upper trough passage.
15
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 48 56 45 53 / 100 100 80 0
MLU 52 61 48 57 / 80 100 100 0
DEQ 40 47 41 49 / 100 100 100 0
TXK 41 48 43 49 / 100 100 100 0
ELD 43 50 45 53 / 100 100 100 0
TYR 45 52 40 49 / 100 100 70 0
GGG 47 53 41 50 / 100 100 80 0
LFK 59 65 40 55 / 90 100 40 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch from 6 PM CST this evening through Thursday
evening for ARZ050-051-059>061-070-071.
LA...None.
OK...Flash Flood Watch from 6 PM CST this evening through Thursday
evening for OKZ077.
TX...Flash Flood Watch from 6 PM CST this evening through Thursday
evening for TXZ096-097-108>112-124>126-136>138-149>152-165.
&&
16/20/19/15Hazardous weather outlook, Dec 30, 1:11 PM CST, 1 hour 59 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 111 PM CST Wed Dec 30 2020 ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124>126- 136>138-149-150-152-165-311915- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- McCurtain-Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood- Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Nacogdoches- Angelina- 111 PM CST Wed Dec 30 2020 This Hazardous Weather Outlook is for portions of southwest Arkansas, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Showers and a few thunderstorms will increase today across Northeast Texas, Southeast Oklahoma, and Southwest Arkansas, near and behind a strong cold front that will shift southeast through the area. There is an isolated risk of a severe thunderstorms with damaging winds this afternoon along and south of the I-20 corridor. A heavy rainfall threat will begin to develop tonight across the area, and will persist through the overnight hours. Grounds will quickly become saturated by this evening, with any heavy rainfall quickly running off and could result in minor flooding of low lying, poor drainage areas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Showers and embedded thunderstorms will continue across the area Thursday, with the threat for heavy rain and flash flooding persisting as well as grounds become saturated. The heavy rainfall and flash flood threat will begin to diminish from south to north across Northeast Texas, Southeast Oklahoma, and Southwest Arkansas Thursday evening, as the parent storm system lifts north across Central and East Texas. Drier conditions will return to the region Friday through Tuesday. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed this afternoon through tomorrow evening. ARZ072-073-LAZ001>006-010>014-TXZ151-153-166-311915- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Panola-Shelby-San Augustine- 111 PM CST Wed Dec 30 2020 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Showers and a few thunderstorms will increase today across the area near and ahead of a strong cold front that will move through the region this afternoon and tonight. An isolated strong storm or two cannot be ruled out this afternoon over portions of East Texas and northwest Louisiana south of I-20 with locally gusty winds and brief heavy rainfall possible. Additional showers and embedded thunderstorms will continue to develop behind the front tonight as it moves into North Louisiana and Lower East Texas, before the front becomes stationary Thursday morning over Deep East Texas and the southern sections of North Louisiana. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Showers and a few thunderstorms will continue across the region Thursday, with a threat for strong to severe thunderstorms developing in the late afternoon and evening over Deep East Texas and North Louisiana, as the stalled surface front begins to lift back north as a warm front. Damaging winds, isolated tornadoes, and locally heavy rainfall will be possible near and south of the warm front as the parent upper level storm system lifts north across Central and East Texas, before the storms diminish from southwest to northeast by late evening. Cooler and drier conditions will return to the region Friday through Tuesday. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed this afternoon through tomorrow evening. LAZ017>022-TXZ167-311915- Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle- 111 PM CST Wed Dec 30 2020 This Hazardous Weather Outlook is for portions of north central Louisiana, northwest Louisiana and east Texas. .DAY ONE...This Afternoon and Tonight... Showers and a few thunderstorms will increase today across the area ahead of a strong cold front that will move through the region this afternoon and tonight. An isolated strong storm or two cannot be ruled out this afternoon over portions of Deep East Texas and central Louisiana, with locally gusty winds and brief heavy rainfall possible. Additional showers and embedded thunderstorms will continue to develop behind the front tonight before the front becomes stationary Thursday morning over Deep East Texas and the southern sections of North Louisiana. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Showers and a few thunderstorms will continue across the region Thursday, with a threat for severe thunderstorms developing in the late afternoon and evening over Deep East Texas and Central Louisiana, as the stalled surface front begins to lift back north as a warm front. Damaging winds, tornadoes, large hail and locally heavy rainfall will be possible near and south of the warm front as the parent upper level storm system lifts north across Central and East Texas, before the storms diminish from southwest to northeast by late evening. Cooler and drier conditions will return to the region Friday through Tuesday. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed this afternoon through tomorrow evening. 04
In the hours before
Special weather statement, Dec 30, 2:46 PM CST, 24 minutes before
Special Weather Statement
National Weather Service Shreveport LA
246 PM CST Wed Dec 30 2020
LAZ018-019-302130-
Winn LA-Natchitoches LA-
246 PM CST Wed Dec 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NATCHITOCHES AND
SOUTHWESTERN WINN PARISHES UNTIL 330 PM CST...
At 244 PM CST, Doppler radar was tracking a strong rain shower near
Natchitoches, moving northeast at 25 mph.
Wind gusts up to 50 mph will be possible with this shower. It has
exhibited some weak rotation aloft and should it strengthen a
tornado threat is possible.
Locations impacted include...
Natchitoches, Campti, Provencal, Natchez, Clarence, Flora, Grand
Ecore, Bellwood, Clear Lake, Creston, Bermuda and St. Maurice.
LAT...LON 3160 9325 3204 9307 3189 9273 3171 9290
3171 9296 3168 9296 3168 9293 3148 9311
TIME...MOT...LOC 2044Z 207DEG 23KT 3168 9309
04The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 3:12 AM CST | Flash Flood Watch | SHV | Bienville, Bossier, Caddo, Claiborne, De Soto, Red River and 1 more | 45 hr |
| Dec 30, 2:46 PM CST | Special Weather Statement | SHV | Natchitoches | 44 min |
Nearby
Tornado Warnings in Louisiana, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.